Alucinaciones visuales y dolor inusual en relación a hipomagnesemia en un paciente con cáncer avanzado
Other Titles: 
Visual hallucinations and unusual pain related to hypomagnesemia in an advanced cancer patient
Keywords: 
Neurotoxicity
Hypomagnesemia
Hallucination
Issue Date: 
2010
Publisher: 
Gobierno de Navarra. Departamento de Salud
ISSN: 
1137-6627
Citation: 
Bosch-Barrera J, Urdiroz J, Centeno C. Alucinaciones visuales y dolor inusual en relación a hipomagnesemia en un paciente con cáncer avanzado. An Sist Sanit Navar 2010 Sep-Dec;33(3):319-322.
Abstract
Hypomagnesemia has been related to high accumulated doses of cisplatin, and its clinical presence is characterized by neuromuscular and cardiovascular alterations. We present the case of an advanced cancer patient who had received successive lines of chemotherapy and who was receiving opioid treatment for cancer pain. During his hospital stay, he experienced visual hallucinations and very intense, unexplained pain in one shoulder. Symptoms reverted with the normalization of his plasma magnesium levels, which were low. We consider that plasma magnesium levels should be monitored in oncology patients with neurological or psychiatric symptoms or with unusual pain.

Files in This Item:
File: 
An Sist Sanit Navarra 2010. 319.pdf
Description: 
Size: 
203,65 kB
Format: 
Adobe PDF


Items in Dadun are protected by copyright, with all rights reserved, unless otherwise indicated.